Sarcoidosis in Patients Treated with Vemurafenib for Metastatic Melanoma: A Paradoxical Autoimmune Activation

Conclusion: BRAF inhibitors probably have immune system-enhancing effects and should therefore be recognized as potential inducers of sarcoidosis.Dermatology
Source: Dermatology - Category: Dermatology Source Type: research

Related Links:

[Enlarged mediastinal lymph nodes of a patient with malignant melanoma stage IV under pembrolizumab treatment]. Hautarzt. 2019 Mar 18;: Authors: Nikolakis G, Brunner M, Boye H, Arndt N, Altenburg A, Vaiopoulos A, Zouboulis CC Abstract A 40-year-old patient with malignant melanoma pT4bN0M1a stage IV (AJCC classification 2017) was treated with the PD-1/PD-L1 antibody pembrolizumab. Three months after treatment initiation the patient developed enlarged mediastinal lymph nodes despite the partial response of the cutaneous metastases. An elective lymph node extirpation was performed...
Source: Der Hautarzt: Zeitschrift fur Dermatologie, Venerologie, und verwandte Gebiete - Category: Dermatology Tags: Hautarzt Source Type: research
We present a rare association of granulomatous dermatitis in association with the BRAF inhibitor vemurafenib. Three patients with metastatic melanoma all presented with asymptomatic papular eruptions 8–21 months into vemurafenib therapy. Skin biopsies confirmed the diagnosis of granulomatous dermatitis. Other causes of granulomatous dermatitis including infectious agents and sarcoid were excluded. Treatment with potent topical and oral steroids improved the eruptions, but only after the cessation of vemurafenib did all 3 cases of granulomatous dermatitis completely resolve within 2 weeks. It is important to recognize...
Source: The American Journal of Dermatopathology - Category: Pathology Tags: Brief Report Source Type: research
An 80-year-old man with metastatic melanoma had been receiving treatment with pembrolizumab from September 2015 until June 2017. Series FDG PET/CT scans from March 7, 2017, to June 14, 2018, showed the course of biopsy-proven pembrolizumab-induced sarcoidosis. Reported here is the first case of multiorgan sarcoidosis induced by pembrolizumab and its self-resolving course on FDG PET/CT.
Source: Clinical Nuclear Medicine - Category: Nuclear Medicine Tags: Interesting Images Source Type: research
We present the first case of a 67-year-old man with isolated cutaneous granulomatous reaction involving the trunk, extremities, and face after eighteen months of treatment with ipilimumab for metastatic melanoma. This case documents the eruption of isolated cutaneous granulomatous reaction as a late treatment-related adverse effect of ipilimumab, highlighting the importance of adequate, prolonged follow-up.ResumenLas reacciones granulomatosas «sarcoidosis-like» secundarias a ipilimumab afectarán simultáneamente a múltiples órganos y característicamente se presentarán se...
Source: Actas Dermo-Sifiliograficas - Category: Dermatology Source Type: research
This is an interesting case of coexistent lymphangioleiomyomatosis and pulmonary sarcoidosis in a 45 ‐year‐old lady with cystic lung disease. This case highlights important clinical, radiological, and physiological features of both conditions and suggests a potential shared disease mechanism. A 45 ‐year‐old lady presented acutely with pleuritic chest pain, haemoptysis, and dyspnoea. Her background was significant for a 1.4 cm renal angiomyolipoma, and she was an ex‐smoker without any relevant family history. A computed tomography (CT) pulmonary angiogram was negative for a pulmonary emb olism but demonstrated dif...
Source: Respirology Case Reports - Category: Respiratory Medicine Authors: Tags: Case Report Source Type: research
ConclusionBased on our findings, 10% patients in the interim or late PET/CT showed ‘sarcoid-like lymphadenopathy’ as response to treatment. All these patients showed disease control, implying a relation between the appearance of sarcoid-like lymphadenopathy and the clinical benefit of anti-CTLA-4 therapy. On the other hand, quantitative18F-FDG PET analysis of the spleen showed a poor performance in predicting clinical benefit to ipilimumab.
Source: Cancer Immunology, Immunotherapy - Category: Cancer & Oncology Source Type: research
We present the first case of a 67-year-old man with isolated cutaneous granulomatous reaction involving the trunk, extremities, and face after eighteen months of treatment with ipilimumab for metastatic melanoma. This case documents the eruption of isolated cutaneous granulomatous reaction as a late treatment-related adverse effect of ipilimumab, highlighting the importance of adequate, prolonged follow-up. PMID: 30389125 [PubMed - as supplied by publisher]
Source: Actas Dermo-Sifiliograficas - Category: Dermatology Authors: Tags: Actas Dermosifiliogr Source Type: research
CONCLUSIONS: Knowledge of this toxicity is crucial as the clinical signs and radiological patterns may suggest tumour progression. PMID: 30220489 [PubMed - as supplied by publisher]
Source: Revue des Maladies Respiratoires - Category: Respiratory Medicine Tags: Rev Mal Respir Source Type: research
Radiology, Ahead of Print.
Source: Radiology - Category: Radiology Authors: Source Type: research
Introduction: Binding of programmed cell death 1 (PD-1) ligands to PD-1 receptors found on T cells, inhibits T-cell proliferation and contributes to immune tolerance and inhibition of tumor surveillance. Nivolumab is a monoclonal antibody that binds to PD-1 receptor and inhibits this pathway. Given its antitumor capabilities, this medication was recently approved in Canada and the U.S. for the treatment of unresectable or metastatic melanoma, metastatic nonsmall cell lung cancer, renal carcinoma, and classical Hodgkin lymphoma.
Source: Journal of the American Academy of Dermatology - Category: Dermatology Source Type: research
More News: Corticosteroid Therapy | Dermatology | Melanoma | Opthalmology | Sarcoidosis | Skin | Skin Cancer